Advanced Search
MyIDEAS: Login

Discontinuous Initial Value Problems for Functional Differential-Algebraic Equations of Mixed Type

Contents:

Author Info

Abstract

We study the well-posedness of initial value problems for nonlinear functional differential-algebraic equations of mixed type. We are interested in solutions to such problems that admit a single jump discontinuity at time zero. We focus specially on the question whether unstable equilibria can be stabilized by appropriately choosing the size of the jump discontinuity. We illustrate our techniques by analytically studying an economic model for the interplay between inflation and interest rates. In particular, we investigate under which circumstances the central bank can prevent runaway inflation by appropriately hiking the interest rate.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: ftp://mse.univ-paris1.fr/pub/mse/CES2012/12043.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne in its series Documents de travail du Centre d'Economie de la Sorbonne with number 12043.

as in new window
Length: 57 pages
Date of creation: Jun 2012
Date of revision:
Handle: RePEc:mse:cesdoc:12043

Contact details of provider:
Postal: 106-112 boulevard de l'Hôpital 75 647 PARIS CEDEX 13
Phone: + 33 44 07 81 00
Fax: + 33 1 44 07 83 01
Web page: http://centredeconomiesorbonne.univ-paris1.fr/
More information through EDIRC

Related research

Keywords: Functional differential equations; advanced and retarded arguments; interest rates; inflation rates; initial value problems; indeterminacy; impulsive equations.;

Other versions of this item:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Benhabib, Jess & Schmitt-Grohé, Stephanie & Uribe, Martín, 1999. "The Perils of Taylor Rules," CEPR Discussion Papers 2314, C.E.P.R. Discussion Papers.
  2. Lloyd-Braga, Teresa & Nourry, Carine & Venditti, Alain, 2005. "Indeterminacy in Dynamic Models: When Diamond Meets Ramsey," CEPR Discussion Papers 5255, C.E.P.R. Discussion Papers.
  3. GRANDMONT, Jean-Michel & PINTUS, Patrick & de VILDER, Robin, 1997. "Capital-labor substitution and competitive nonlinear endogenous business cycles," CORE Discussion Papers 1997087, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  4. Benhabib, Jess & Farmer, Roger E.A., 1999. "Indeterminacy and sunspots in macroeconomics," Handbook of Macroeconomics, in: J. B. Taylor & M. Woodford (ed.), Handbook of Macroeconomics, edition 1, volume 1, chapter 6, pages 387-448 Elsevier.
  5. Benhabib, Jess, 2004. "Interest Rate Policy in Continuous Time with Discrete Delays," Journal of Money, Credit and Banking, Blackwell Publishing, vol. 36(1), pages 1-15, February.
  6. Nourry, Carine & Venditti, Alain, 2001. "Determinacy of Equilibrium in an Overlapping Generations Model with Heterogeneous Agents," Journal of Economic Theory, Elsevier, vol. 96(1-2), pages 230-255, January.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Hippolyte D'Albis & Emmanuelle Augeraud-Véron & Hermen Jan Hupkes, 2012. "Backward- versus Forward-Looking Feedback Interest Rate Rules," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00721289, HAL.
  2. d'Albis, Hippolyte & Augeraud-Véron, Emmanuelle & Hupkes, Hermen Jan, 2014. "Bounded interest rate feedback rules in continuous-time," Journal of Economic Dynamics and Control, Elsevier, vol. 39(C), pages 227-236.
  3. Emmanuelle AUGERAUD-VERON & Marc LEANDRI, 2013. "Optimal pollution control with distributed delays," Cahiers du GREThA 2013-03, Groupe de Recherche en Economie Théorique et Appliquée.
  4. Hippolyte D'Albis & Emmanuelle Augeraud-Véron & Hermen Jan Hupkes, 2013. "Multiple Solutions in Systems of Functional Differential Equations," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00786419, HAL.
  5. Emmanuelle Augeraud-Veron & Mauro Bambi, 2012. "Does habit formation always increase the agents' desire to smooth consumption?," Discussion Papers 12/12, Department of Economics, University of York.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mse:cesdoc:12043. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lucie Label).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.